Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 215, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Oct 19, 2004, 2:51 PM EDT for Harris County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 2:51 PM EDT (18:51 UTC)
- Expired
- Oct 19, 2004, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Harris County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 191851 SVRATL GAC145-191915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 250 PM EDT TUE OCT 19 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRIS COUNTY IN WEST CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES WEST OF CATAULA ALONG THE ALABAMA BORDER...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY HALL AND MULBERRY GROVE. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3281 8520 3264 8525 3260 8475 3273 8471 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 9:30 AM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Oct 19, 9:30 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 AM EDT TUE OCT 19 2004 .UPDATE...ISSUED A QUICK UPDATE TO BETTER FIT POPS TO CURRENT RAINFALL PATTERNS. GENERALLY UPPED POPS MOST AREAS TO CATEGORICAL OR DEFINITE. OTHERWISE NO MAJOR CHANGES AS FORECAST LOOKS GOOD FOR NOW. && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 20
Hazardous weather outlook, Oct 19, 5:00 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EDT TUE OCT 19 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING MAINLY ACROSS NORTHERN AND WEST-CENTRAL GEORGIA... .SYNOPSIS... A FRONTAL BOUNDARY FROM EASTERN TEXAS TO THE LOWER OHIO VALLEY WILL GRADUALLY MOVE EAST TODAY INTO THE TENNESSEE VALLEY. STRONG SOUTHERLY FLOW WILL CONTINUE OUT AHEAD OF THIS FRONT ACROSS GEORGIA. .PRIMARY HAZARD... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY ALONG AND NORTHWEST OF A LINE FROM COLUMBUS TO ATLANTA TO BLUE RIDGE. DAMAGING WINDS WILL BE THE GREATEST THREAT FROM THESE STORMS. .DISCUSSION... SOUTHERLY FLOW WILL CONTINUE TO PROVIDE MILD TEMPERATURES AND MOISTURE TO THE REGION MAKING FOR SUFFICIENT INSTABILITY FOR THUNDERSTORM DEVELOPMENT MAINLY THIS AFTERNOON AND EVENING. LIFTED INDICES OF -2 TO -4 ARE EXPECTED WITH CAPES INCREASING TO NEAR 1000. IN ADDITION...A VEERING WIND PROFILE AND DIFFLUENT FLOW IN THE UPPER ATMOSPHERE MAY AID THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED SINCE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT FORECAST. HOWEVER...SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS... AND BE READY FOR POSSIBLE ACTIVATION IF THE WEATHER SITUATION CHANGES THROUGH THIS AFTERNOON. .DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Oct 19, 1:24 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 124 PM EDT TUE OCT 19 2004 GAZ052-066-191830- 124 PM EDT TUE OCT 19 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP AND HEARD COUNTIES UNTIL 230 PM EDT... AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF WARESVILLE...MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Oct 19, 2:40 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT TUE OCT 19 2004 GAZ078-191915- 240 PM EDT TUE OCT 19 2004 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND GUSTY WINDS IN HARRIS COUNTY UNTIL 315 PM EDT... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS NORTH HARRIS COUNTY...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS ALONG WITH BRIEF HEAVY RAIN. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH BY 315 PM EDT.
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.